Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Raleigh, NC

July 27, 2013Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 27, 2013, 12:51 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2013, 12:51 PM EDT (16:51 UTC)
Expired
Jul 27, 2013, 3:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 12:57 PM EDTFLASH FLOOD1 Ssw Stanleyville, NCROAD CLOSED DUE TO FLOODING AT UNIVERSITY PKWY AND US 52 N.
Jul 27, 12:57 PM EDTFLASH FLOOD1 Wnw Pfafftown, NCROAD CLOSED DUE TO FLOODING AT REYNOLDA RD AND BETHABARA PARK BLVD.
Jul 27, 12:57 PM EDTFLASH FLOOD2 Nnw Pfafftown, NCROAD CLOSED DUE TO FLOODING AT SHATTALON DR AND REYNOLDA RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WGUS52 KRAH 271651
FFWRAH
NCC067-271945-
/O.NEW.KRAH.FF.W.0042.130727T1651Z-130727T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1251 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 PM EDT

* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER         
  FORSYTH COUNTY. DOPPLER RADAR ESTIMATED THAT UP TO 2 INCHES OF     
  RAIN HAD FALLEN WEST OF WINSTON SALEM DURING THE PAST 2 HOURS. AN
  ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THROUGH 200 PM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM AND
  CLEMMONS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

ROADS AND RESIDENCES ALONG MILL CREEK...GRASSY CREEK...SILAS 
CREEK...AND MUDDY CREEK MAY EXPERIENCE FLOODING. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND 
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING 
FLOODED ROADS TURN AROUND...DONT DROWN.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT 
CAN EASILY SWEEP A CHILD DOWNSTREAM. 

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3627 8038 3626 8010 3602 8018 3603 8021
      3599 8022 3600 8042 3602 8042 3604 8046

$$

13
2 follow-up statements
986 
WGUS72 KRAH 271815
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT SAT JUL 27 2013

NCC067-271945-
/O.CON.KRAH.FF.W.0042.000000T0000Z-130727T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
215 PM EDT SAT JUL 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
FORSYTH COUNTY...

AT 208 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS THAT 
HAD OCCURRED REPEATEDLY OVER THE SAME AREA WAS PRODUCING FLOODING IN 
FORSYTH COUNTY. A ROAD WAS CLOSED IN PFAFFTOWN AT SHATTALON DRIVE 
AND REYNOLDA ROAD...ALONG WITH REYNOLDA ROAD AND BETHABARA PARK 
BOULEVARD. UNIVERSITY PARKWAY AND HIGHWAY 52 NORTH WAS ALSO 
REPORTEDLY CLOSED DUE TO HIGH WATER NEAR STANLEYVILLE. WIDESPREAD 
RAIN CONTINUED...ALTHOUGH THE HEAVIER SHOWERS WERE MOVING OFF TO THE 
EAST.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
WINSTON-SALEM...PFAFFTOWN...CLEMMONS...AND STANLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

&&

LAT...LON 3627 8038 3626 8010 3602 8018 3603 8021
      3599 8022 3600 8042 3602 8042 3604 8046

$$

DJF
757 
WGUS72 KRAH 271944
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT SAT JUL 27 2013

NCC067-271951-
/O.EXP.KRAH.FF.W.0042.000000T0000Z-130727T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
344 PM EDT SAT JUL 27 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM EDT FOR FORSYTH
COUNTY...

AT 338 PM EDT...THE LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
OVER FORSYTH COUNTY HAS MOVED OUT OF THE AREA AND ONLY LIGHT RAIN IS 
OCCURRING. DOPPLER RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS 
FALLEN OVER THE NORTHWEST PART OF THE COUNTY...WHILE THE WINSTON 
SALEM AIRPORT REPORTED AN INCH AND A HALF TO TWO INCHES.

FLOODING WAS REPORTED IN THE NORTHWEST PART OF WINSTON SALEM AND IN 
THE CLEMMONS AREA...BUT HAS SINCE RECEDED.

LAT...LON 3627 8038 3626 8010 3602 8018 3603 8021
      3599 8022 3600 8042 3602 8042 3604 8046

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:40 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 27, 11:40 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1140 AM EDT SAT JUL 27 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST
TONIGHT...THEN STALL OUT OVER THE REGION SUNDAY AND MONDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1130 AM SATURDAY...

UPDATE:
WIDESPREAD HEAVY SHOWER ACTIVITY DUE TO DEEP MOISTURE ADVECTION WITH
UPSLOPE COMPONENT AND UPPER SUPPORT REMAINS JUST WEST OF THE
AREA...CONTINUING TO GRAZE WESTERN FORSYTH COUNTY. SEEING A SLOW
EASTWARD TRANSLATION OF THE LARGER SCALE SYSTEM WHILE CONVECTIVE
ELEMENTS TRAIN NORTH NORTHEAST. WILL INCREASE POPS FOR THE
AFTERNOON... MAINLY IN THE WEST. EASTWARD TRANSLATION OF THE SYSTEM
REDUCES THE CHANCE OF FLASH FLOODING DUE TO TRAINING...BUT URBAN
FLOODING IN THE TRIAD IS A POSSIBILITY GIVEN THE VERY HEAVY RAIN
RATES DESPITE SHORTER DURATION OF THE STORMS. HIGH TEMPERATURE
FORECAST LOOKS GOOD WITH CURRENT READINGS IN THE MID 70S WEST TO
LOWER 80S EAST.

PREVIOUS DISCUSSION:

OVERVIEW:
CYCLONIC FLOW ALOFT WILL PREVAIL OVER THE EASTERN THIRD OF THE CONUS
THROUGH TONIGHT AS AN UPPER LEVEL LOW CENTERED OVER LAKE SUPERIOR
THIS MORNING TRACKS SLOWLY S/SE ACROSS LAKE MICHIGAN TONIGHT. SMALL
AMPLITUDE SHORTWAVE ENERGY OVER UPSTATE SC AND WESTERN NC AT 06Z
WILL TRACK NORTHEAST ACROSS CENTRAL NC BY 15-18Z. MORE POTENT
SHORTWAVE ENERGY CENTERED OVER WESTERN TN/KY AND NORTHERN MS/AL AT
06Z WILL TRACK NORTHEAST INTO THE CENTRAL APPALACHIANS (WV/VA/PA)
THIS AFT/EVE...WITH SMALLER AMPLITUDE DISTURBANCES LIKELY TO PERSIST
OVERNIGHT IN CYCLONIC FLOW ALOFT. A WEAK COLD FRONT EXTENDING
SOUTHWEST FROM THE UPPER GREAT LAKES INTO THE CENTRAL MS RIVER
VALLEY THIS MORNING WILL TRACK EAST THROUGH THE OH/TN VALLEY TONIGHT.

PRECIP CHANCES:
SEASONABLE BOUNDARY LAYER MOISTURE IS ALREADY RETURNING ACROSS THE
SANDHILLS AND SW PIEDMONT NEAR THE SC BORDER THIS MORNING AS
SOUTHERLY RETURN FLOW STRENGTHENS BETWEEN OFFSHORE HIGH PRESSURE AND
THE AFOREMENTIONED COLD FRONT PROGRESSING INTO THE OH VALLEY. GIVEN
MID-LEVEL LAPSE RATES ON THE ORDER OF 5.5-6.0 C/KM...EXPECT MODEST
DIURNAL DESTABILIZATION TODAY...WITH MLCAPE RANGING FROM 500-1500
J/KG...MOST UNSTABLE ALONG OR JUST WEST OF THE HWY 1 CORRIDOR WHERE
THE MORE FAVORABLE COMBINATION OF LOW-LEVEL MOISTURE AND INSOLATION
SHOULD BE PRESENT. DESPITE RELATIVELY WEAKER INSTABILITY IN THE
NORTHWEST PIEDMONT DUE TO MORE PERVASIVE CLOUD COVER...THIS AREA
WILL BE CLOSER TO BETTER DPVA ASSOCIATED WITH SHORTWAVE ENERGY
TRACKING NORTHEAST INTO THE CENTRAL APPALACHIANS LATER THIS AFT/EVE.
AS A RESULT...EXPECT THE BEST CHANCE (50-60%) FOR CONVECTION IN THE
FAR W/NW PIEDMONT BETWEEN 18-03Z...AND THE LOWEST (10-20%) ALONG AND
EAST OF THE INTERSTATE 95 CORRIDOR. GIVEN INCREASING MOISTURE
THROUGHOUT THE COLUMN...LINGERING (ALBEIT MARGINAL) NOCTURNAL
INSTABILITY AND CYCLONIC FLOW ALOFT...ANTICIPATE SOME CHANCE FOR
ISOLD SHOWERS TO PERSIST TONIGHT.

TEMPERATURES:
A SEASONABLY ATYPICAL GRADIENT IN HIGHS (AS MUCH AS 10F) IS EXPECTED
FROM WEST-EAST TODAY GIVEN THE AFOREMENTIONED CLOUD COVER AND HIGHER
PRECIP CHANCES OVER THE WESTERN PIEDMONT. WITH THIS IN MIND...EXPECT
HIGHS RANGING FROM THE UPPER 70S TRIAD TO MID/UPPER 80S ELSEWHERE...
DEPENDING PRIMARILY ON CLOUD COVER AND CONVECTION. LOWS TONIGHT A
FEW DEGREES WARMER THAN PREVIOUS NIGHTS DUE TO CLOUD COVER...IN THE
69-72F RANGE.

SEVERE THREAT:
DEEP-LAYER SHEAR WILL BE SUFFICIENT FOR MULTICELL ORGANIZATION THIS
AFT/EVE AT ~25 KT. MLCAPE VALUES UP TO ~1500 J/KG AND DCAPE VALUES
OF 500-1000 J/KG SHOULD BE PRESENT IN VICINITY OF HWY 1 WHERE
STRONGER INSOLATION AND RELATIVELY DRIER AIR ALOFT WILL BE PRESENT
NEAR PEAK HEATING...AND A CONDITIONAL THREAT FOR AN ISOLD SEVERE
STORM CANNOT BE RULED OUT IN VICINITY OF THE HWY 1 CORRIDOR.
ALTHOUGH MLCAPE/DCAPE WILL LIKELY SUFFER DUE TO MORE PERVASIVE CLOUD
COVER AND INCREASED MID-LEVEL MOISTURE ACROSS THE FAR WESTERN
PIEDMONT...IT IS CERTAINLY POSSIBLE THAT BETTER DPVA AND SLIGHTLY
STRONGER DEEP LAYER SHEAR COULD COMPENSATE AND ALLOW FOR A SIMILAR
ISOLD SVR THREAT IN THE TRIAD. GIVEN WEAK MID-LEVEL LAPSE RATES AND
INSUFFICIENT DEEP-LAYER SHEAR FOR ROTATING UPDRAFTS...ISOLD
DOWNBURSTS (WIND) WILL LIKELY BE THE SOLE SEVERE THREAT. IF A
REASONABLY STRONG DIFFERENTIAL HEATING BOUNDARY DEVELOPS IN THE
WESTERN PIEDMONT AS EXPECTED...LOCALLY ENHANCED (ALBEIT LOW-END)
0-1 KM SRH WOULD BE PRESENT AND COULD ALLOW FOR TRANSIENT
SUPERCELLULAR CHARACTERISTICS /DEVIANT MOTION/ WHERE DEEP CONVECTION
IS IN CLOSE PROXIMITY. -VINCENT

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 315 AM SATURDAY...

THE UPPER LEVEL LOW CENTERED IN IN VICINITY OF LAKE MICHIGAN TONIGHT
WILL MEANDER SLOWLY NORTHEAST TO THE LAKE HURON AREA SUN/SUN
NIGHT...WITH CYCLONIC FLOW ALOFT PERSISTING DOWNSTREAM OVER THE MID
ATLANTIC AND CAROLINAS. THE BEST SHORTWAVE ENERGY /DPVA/ SHOULD
REMAIN JUST N/NW OF CENTRAL NC...TRACKING ACROSS THE OH VALLEY...
CENTRAL APPALACHIANS AND NORTHERN MID-ATLANTIC. WIDESPREAD CLOUD
COVER EARLY IN THE DAY SHOULD RESULT IN ONLY MARGINAL DIURNAL
DESTABILIZATION THROUGH EARLY AFTERNOON WITH DEEP MOISTURE (PWAT
~1.75") AND WEAK MID-LEVEL LAPSE RATES. A DRIER MID-LEVEL AIRMASS
AND SLIGHTLY COOLER 800-850 MB TEMPS ARE EXPECTED TO ADVECT INTO
CENTRAL NC FROM WEST-EAST DURING THE MID/LATE AFTERNOON AND IT IS
LIKELY THAT SOME LOCATIONS (ESP. WEST OF HWY 1) ACHIEVE MODERATE
DESTABILIZATION BY PEAK HEATING DESPITE RELATIVELY COOL SURFACE
TEMPS. REGARDLESS...GIVEN UPPER LEVEL FORCING ASSOC/W SHORTWAVE
ENERGY IN CYCLONIC FLOW ALOFT (BEST IN THE N/NW PIEDMONT) AND A
FOCUS IN THE FORM OF LOW-LEVEL CONVERGENCE ASSOC/W A PRE-FRONTAL
TROUGH OVER THE PIEDMONT...EXPECT PRECIP CHANCES ABOVE CLIMATOLOGY
IN THE LIKELY RANGE (60%) ACROSS THE ENTIRE AREA...PRIMARILY DURING
THE AFT/EVE HOURS...WITH COVERAGE PERHAPS ULTIMATELY DEPENDENT ON
THE EXACT TIMING/EVOLUTION OF SHORTWAVE ENERGY. A CHANCE OF
CONVECTION MAY PERSIST THROUGH AT LEAST MIDNIGHT AS THE WEAK FRONT
PROGRESSES INTO THE FOOTHILLS/NW PIEDMONT...PERHAPS LONGER SOUTH/SE
OF HWY 1 WHERE A SEASONABLY MOIST AIRMASS MAY REMAIN IN PLACE THE
REMAINDER OF THE NIGHT. EXPECT HIGHS SIMILAR TO TODAY EXCEPT
SLIGHTLY COOLER DUE TO INCREASED CLOUD COVER AND PRECIP CHANCES...
RANGING FROM 80-87F...WARMEST IN THE SANDHILLS AND COASTAL PLAIN.
LOWS SUN NIGHT WILL DEPEND ON THE EXACT TIMING OF THE DRIER
LOW-LEVEL AIRMASS ADVECTING INTO CENTRAL NC AND CLOUD COVER. EXPECT
LOWS RANGING FROM THE MID 60S NW TO LOWER 70S SE.

SEVERE THREAT:
A FAVORABLE COMBINATION OF MODERATE INSTABILITY...25-35 KT
DEEP-LAYER SHEAR AND FORCING MAY BE PRESENT WEST OF THE HWY 1
CORRIDOR SUNDAY AFTERNOON AND EVENING WHERE DCAPE VALUES ARE PROGGED
TO INCREASE TO 1000-1250 J/KG BY 21-00Z. THIS WOULD SUGGEST A
RELATIVELY BETTER THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING
DAMAGING WINDS AND PERHAPS LOW-END SEVERE HAIL (QUARTER SIZE).
HOWEVER...UNCERTAINTY PERSISTS W/REGARD TO WHETHER OR NOT THE
AFOREMENTIONED FACTORS WILL BE FAVORABLY JUXTAPOSED AND WHETHER OR
NOT MID-LEVEL DRYING WILL BE TOO PRONOUNCED /DETRIMENTAL TO
UPDRAFTS/ BY LATE AFTERNOON. ANTICIPATE SOME MENTION OF SEVERE STORM
POTENTIAL BY THE STORM PREDICTION CENTER IN LATER OUTLOOKS FOR
SUNDAY AFT/EVE...THOUGH PERHAPS LIMITED TO A 'SEE TEXT' OR 5%
PROBABILITY OF WIND OR HAIL/WIND. -VINCENT

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 303 AM SATURDAY...

...NEAR NORMAL LATE JULY TEMPERATURES WITH CONTINUED PERIODIC
CHANCES OF THUNDERSTORMS EXPECTED THIS WEEK...

WE BEGIN MONDAY WITH ANOTHER COLD FRONT FORECAST TO SLOWLY MOVE INTO
OUR REGION FROM THE NORTH. MODELS DIFFER IN THE PLACEMENT OF THE
FRONT BUT NOT BY MORE THAN AROUND 50 MILES. IT APPEARS THAT THIS
FRONT MAY END UP BEING MUCH LIKE THE LAST ONE IN THAT IT WILL STALL
AND WASH OUT OVER SOUTHERN AND EASTERN NORTH CAROLINA MONDAY THROUGH
MONDAY NIGHT. KEEPING ON THE THEME OF REPEATING PATTERNS... IT ALSO
APPEARS THAT LOW LEVEL DRYING ASSOCIATED WITH A WEAK SURFACE HIGH
LATE MONDAY SHOULD MAKE IT INTO A PORTION OF THE PIEDMONT AND
COASTAL PLAIN... YET THE DEEP MOISTURE WILL NOT BE SUPPRESSED VERY
FAR TO OUR SOUTH. THIS WILL ALLOW MOISTURE TO RETURN QUICKLY LATE
TUESDAY. IF THERE IS GOING TO BE A COMPLETELY DRY DAY... IT WOULD
MOST LIKELY BE TUESDAY... AND IN THE NE ZONES. BOTTOM LINE... THE
LINGERING AND NEARLY STATIONARY BOUNDARY SHOULD CONTINUE TO BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS... MAINLY SOUTH AND EAST ON
MONDAY INTO MONDAY EVENING. THEN... THE CHANCE OF SHOWERS AND
THUNDERSTORMS TAKE A QUICK BREAK FROM THE FORECAST... BEFORE
RETURNING LATE TUESDAY.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE OUT AHEAD OF
THE NEXT COLD FRONT THAT IS FORECAST TO APPROACH THE REGION BY MID
WEEK. SOME WAVINESS ON THIS FRONT MAY MAKE FOR A MORE WIDESPREAD
THREAT OF THUNDERSTORMS... ESPECIALLY EITHER LATE WEDNESDAY AND/OR
THURSDAY. THIS FRONT SHOULD ALSO BE SLOW MOVING AND WEAKEN OVER THE
REGION LATE WEEK. WE WILL KEEP AT LEAST A CHANCE OF SHOWERS AND
THUNDERSTORMS GOING FRIDAY TO ACCOUNT FOR THIS.

LOWS MOST OF THE WEEK SHOULD BE IN THE UPPER 60S TO LOWER 70S. HIGHS
MOSTLY IN THE MID TO UPPER 80S EXCEPT SOME MID 70S TO LOWER 80S
WED-THU WITH THE HIGHER POP THEN.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 645 AM SATURDAY...

24-HR TAF PERIOD:
ISOLATED AREAS OF SUB-VFR CEILINGS AND/OR FOG WILL LIFT AND SCATTER
OUT TO VFR AT OR IN VICINITY OF THE EASTERN TERMINALS BY 12-14Z. AT
THE INT/GSO TERMINALS (ESPECIALLY THE INT TERMINAL) A PROLONGED
PERIOD OF IFR/MVFR CONDITIONS IS EXPECTED THIS MORNING...PERHAPS
LASTING THROUGH THE AFTERNOON AS SHOWERS AND THUNDERSTORMS
CONTINUALLY REDEVELOP OVER THE FOOTHILLS AND FAR NW PIEDMONT.
CONVECTION SHOULD DECREASE IN COVERAGE BY TONIGHT AT THE INT/GSO
TERMINALS...THOUGH ISOLD/SCT CONVECTION COULD PERSIST THROUGH 06-12Z
SUNDAY. ALTHOUGH ISOLD CONVECTION CANNOT BE RULED OUT FURTHER EAST
AT RDU/RWI/FAY LATER THIS AFT/EVE INTO TONIGHT...PROBABILITIES ARE
LOWER THAN FURTHER WEST AND CONFIDENCE IS LOW ENOUGH TO PRECLUDE ANY
MENTION THEREOF WITH THE 12Z TAF ISSUANCE.

LOOKING AHEAD:
EXPECT MORNING STRATUS/FOG AND AFTERNOON SHOWERS AND THUNDERSTORMS
AGAIN SUNDAY AND SUNDAY NIGHT...IN ADVANCE OF A WEAK FRONT
APPROACHING THE REGION FROM THE W/NW. DRIER CONDITIONS SHOULD
PREVAIL EARLY NEXT WEEK...THOUGH THE FRONT MAY STILL OVER OR JUST
SOUTH OF CENTRAL NC AND A POTENTIAL FOR MORNING FOG/STRATUS AND
AFTERNOON CONVECTION MAY PERSIST...ESPECIALLY AT KFAY. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT/MLM
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Jul 27, 4:05 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
405 AM EDT SAT JUL 27 2013

NCZ007-008-021>025-038>041-073>077-083>086-088-280815-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
405 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
THROUGH LATE THIS EVENING ACROSS THE WESTERN PIEDMONT. AN ISOLATED
STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON
AND EVENING AS A WEAK COLD FRONT APPROACHES THE MOUNTAINS FROM THE
WEST. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS AND QUARTER SIZE HAIL.

NCZ009>011-026>028-042-043-078-089-280815-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
SAMPSON-
405 AM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Jul 27, 12:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT SAT JUL 27 2013

NCZ021-022-271715-
FORSYTH-GUILFORD-
1210 PM EDT SAT JUL 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND FORSYTH
COUNTIES THROUGH 115 PM EDT...

AT 1210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WINSTON-SALEM...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM...
AND...PFAFFTOWN...STANLEYVILLE...WALKERTOWN...BELEWS CREEK...
STOKESDALE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3627 8028 3626 7990 3615 7981 3599 8036
      3611 8045
TIME...MOT...LOC 1610Z 229DEG 15KT 3611 8030

KRR
Special weather statement, Jul 27, 12:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1242 PM EDT SAT JUL 27 2013

NCZ021-038-271745-
DAVIDSON-FORSYTH-
1242 PM EDT SAT JUL 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 145 PM EDT...

AT 1242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF CLEMMONS...OR ABOUT 7 MILES NORTHEAST OF
MOCKSVILLE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLEMMONS...AND...
ARCADIA...LEWISVILLE...AND...MIDWAY...WINSTON-SALEM...PFAFFTOWN...
STANLEYVILLE...AND...SEDGE GARDEN...WALKERTOWN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3627 8034 3626 8011 3618 8004 3605 8004
      3590 8037 3591 8038 3588 8042 3589 8042
      3592 8037 3596 8038 3599 8043 3601 8042
      3606 8047 3604 8048 3604 8050
TIME...MOT...LOC 1642Z 224DEG 22KT 3597 8042

KRR
Local storm report, Jul 27, 12:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     CLEMMONS                36.02N  80.39W
07/27/2013                   FORSYTH            NC   911 CALL CENTER

            TWO TREES DOWN IN THE CLEMMONS AREA

&&

EVENT NUMBER RAH1300869

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:29 AM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 27, 12:10 PM EDTSpecial Weather StatementRAHForsyth65 min
Jul 27, 12:31 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 27, 12:42 PM EDTSpecial Weather StatementRAHForsyth63 min
Jul 27, 1:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth54 min
Jul 27, 1:43 PM EDTSpecial Weather StatementRAHAnson, Davidson, Guilford, Stanly47 min
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly50 min
Jul 27, 2:29 PM EDTSpecial Weather StatementRAHAnson, Guilford, Montgomery, Randolph, Richmond61 min
Jul 27, 2:52 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Jul 27, 3:16 PM EDTSpecial Weather StatementRAHAlamance59 min
Jul 27, 3:30 PM EDTSpecial Weather StatementRAHChatham60 min
Jul 27, 3:36 PM EDTSpecial Weather StatementRAHMontgomery54 min
Jul 27, 3:52 PM EDTSpecial Weather StatementRAHRichmond38 min
Jul 27, 4:05 PM EDTSpecial Weather StatementRAHOrange55 min
Jul 27, 4:06 PM EDTSpecial Weather StatementRAHRichmond39 min
Jul 27, 4:22 PM EDTSpecial Weather StatementRAHMoore53 min
Jul 27, 4:27 PM EDTSevere Thunderstorm WarningRAHMoore48 min
Jul 27, 4:33 PM EDTSpecial Weather StatementRAHPerson27 min
Jul 27, 4:42 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond48 min
Jul 27, 4:59 PM EDTSpecial Weather StatementRAHPerson46 min
Jul 27, 7:04 PM EDTSpecial Weather StatementRAHWarren56 min
Jul 27, 7:15 PM EDTSpecial Weather StatementRAHJohnston, Wake60 min
Jul 27, 7:47 PM EDTSpecial Weather StatementRAHJohnston, Wilson58 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.